Alert archive / Wyoming / Flash Flood Warnings in 2022
Flash Flood Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 1, 2022, 10:09 AM MDT for Goshen County, Wyoming. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2022, 10:09 AM MDT (16:09 UTC)
- Expired
- Jul 1, 2022, 4:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Damage threat
- Catastrophic
- Flood severity
- Major
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 117 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 10:32 AM MDT | FLASH FLOOD | W Lingle, WY | REPORT RECEIVED VIA TWITTER OF FLOODING REACHING WEST SIDE OF LINGLE. PICTURES SHOWING WIDESPREAD FLASH FLOODING OF A FARM AND SURROUNDING BUILDINGS. |
| Jul 1, 11:41 AM MDT | FLASH FLOOD | 3 Wnw Lingle, WY | WYOMING DEPARTMENT OF TRANSPORTATION HAS CLOSED HIGHWAY 26 BETWEEN MILE MARKERS 32 AND 38 DUE TO FLASH FLOODING OF HIGHWAY. A HALF MILE STRETCH OF HIGHWAY 26 UNDER WATER AT THIS TIME. HIGHWAY EXPECTED TO BE CLOSED UNTIL 11 AM SATURDAY 2 JULY TO ALLOW CREWS TO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 4.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
347
WGUS55 KCYS 011609
FFWCYS
WYC015-012200-
/O.NEW.KCYS.FF.W.0001.220701T1609Z-220701T2200Z/
/00000.3.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cheyenne WY
1009 AM MDT Fri Jul 1 2022
...FLASH FLOOD EMERGENCY FOR LINGLE...
The National Weather Service in Cheyenne has issued a
* Flash Flood Warning for...
A Levee Failure along Interstate Canal in...
Central Goshen County in southeastern Wyoming...
* Until 400 PM MDT.
* At 1009 AM MDT, Goshen County Emergency Management worsening
flooding and breach on Interstate Canal 1 mile west of Lingle
widening.
This is a FLASH FLOOD EMERGENCY for Lingle. This is a PARTICULARLY
DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
HAZARD...Life threatening flash flooding from a levee failure.
SOURCE...Emergency Management reported.
IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK
HIGHER GROUND NOW! IMMEDIATE EVACUATION for areas near
the levee break.
* Some locations that will experience flash flooding include...
Lingle.
Highway 26 west of Lingle.
This includes the following streams and drainages...
Boyee Draw, Interstate Canal, Rawhide Creek, Willy Draw and North
Platte River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now! This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
If you are in low lying areas along the Interstate Canal you should
move to higher ground immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4220 10443 4214 10427 4208 10431 4216 10447
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
LEVEE FAILURE...OCCURRING
$$
Natoli4 follow-up statements
933
WGUS75 KCYS 011643
FFSCYS
Flash Flood Statement
National Weather Service Cheyenne WY
1043 AM MDT Fri Jul 1 2022
WYC015-012200-
/O.CON.KCYS.FF.W.0001.000000T0000Z-220701T2200Z/
/00000.3.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Goshen WY-
1043 AM MDT Fri Jul 1 2022
...FLASH FLOOD EMERGENCY FOR LINGLE...
...FLASH FLOOD WARNING FOR THE FAILURE OF INTERSTATE CANAL REMAINS
IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON FOR CENTRAL GOSHEN COUNTY...
At 1043 AM MDT, Goshen County Emergency Management reported
worsening flooding and a widening breach in the Interstate Canal 1
mile west of Lingle.
This is a FLASH FLOOD EMERGENCY for Lingle. This is a PARTICULARLY
DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
HAZARD...Life threatening flash flooding from a levee failure.
SOURCE...Emergency Management reported.
IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER
GROUND NOW! IMMEDIATE EVACUATION for areas near the
levee break.
Some locations that will experience flash flooding include...
Lingle.
Highway 26 west of Lingle.
This includes the following streams and drainages...
Boyee Draw, Interstate Canal, Rawhide Creek, Willy Draw and North
Platte River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now! This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
If you are in low lying areas along the Interstate Canal you should
move to higher ground immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4220 10443 4214 10427 4208 10431 4216 10447
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
LEVEE FAILURE...OCCURRING
$$
Natoli180
WGUS75 KCYS 011651
FFSCYS
Flash Flood Statement
National Weather Service Cheyenne WY
1051 AM MDT Fri Jul 1 2022
WYC015-012200-
/O.CON.KCYS.FF.W.0001.000000T0000Z-220701T2200Z/
/00000.3.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Goshen WY-
1051 AM MDT Fri Jul 1 2022
...FLASH FLOOD EMERGENCY FOR LINGLE...
...FLASH FLOOD WARNING FOR THE FAILURE OF INTERSTATE CANAL REMAINS
IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON FOR CENTRAL GOSHEN COUNTY...
At 1051 AM MDT, Whalen Dam operator reported that flow through the
breach in the Interstate Canal would begin to recede after 2PM MDT.
At 1000 AM, Goshen County Emergency Management reported worsening
flooding due to the breach 1 mile west of Lingle.
This is a FLASH FLOOD EMERGENCY for Lingle. This is a PARTICULARLY
DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
HAZARD...Life threatening flash flooding from a levee failure.
SOURCE...Emergency Management reported.
IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER
GROUND NOW! IMMEDIATE EVACUATION for areas near the
levee break.
Some locations that will experience flash flooding include...
Lingle.
Highway 26 west of Lingle.
This includes the following streams and drainages...
Boyee Draw, Interstate Canal, Rawhide Creek, Willy Draw and North
Platte River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now! This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
If you are in low lying areas along the Interstate Canal you should
move to higher ground immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4220 10443 4214 10427 4208 10431 4216 10447
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
LEVEE FAILURE...OCCURRING
$$
Natoli664
WGUS75 KCYS 011825
FFSCYS
Flash Flood Statement
National Weather Service Cheyenne WY
1225 PM MDT Fri Jul 1 2022
WYC015-012200-
/O.CON.KCYS.FF.W.0001.000000T0000Z-220701T2200Z/
/00000.3.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Goshen WY-
1225 PM MDT Fri Jul 1 2022
...FLASH FLOOD EMERGENCY FOR LINGLE...
...FLASH FLOOD WARNING FOR THE FAILURE OF INTERSTATE CANAL REMAINS
IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON FOR CENTRAL GOSHEN COUNTY...
At 1225 PM MDT, the warning was trimmed back to remove areas
upstream of the breach in the Interstate Canal. At 1050AM, Whalen
Dam operator reported that flow through the breach would begin to
recede after 2PM MDT. At 1000 AM, Goshen County Emergency Management
reported worsening flooding due to the breach 1 mile west of Lingle.
This is a FLASH FLOOD EMERGENCY for Lingle. This is a PARTICULARLY
DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
HAZARD...Life threatening flash flooding from a levee failure.
SOURCE...Emergency Management reported.
IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER
GROUND NOW! IMMEDIATE EVACUATION for areas near the
levee break.
Some locations that will experience flash flooding include...
Lingle.
Highway 26 west of Lingle.
This includes the following streams and drainages...
Interstate Canal, Rawhide Creek, Willy Draw and North Platte River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now! This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
If you are in low lying areas along the Interstate Canal you should
move to higher ground immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4217 10436 4214 10427 4208 10431 4214 10443
4217 10437
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
LEVEE FAILURE...OCCURRING
$$
Natoli073
WGUS75 KCYS 012158
FFSCYS
Flash Flood Statement
National Weather Service Cheyenne WY
358 PM MDT Fri Jul 1 2022
WYC015-012208-
/O.EXP.KCYS.FF.W.0001.000000T0000Z-220701T2200Z/
/00000.3.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Goshen WY-
358 PM MDT Fri Jul 1 2022
...FLASH FLOOD WARNING FOR THE FAILURE OF INTERSTATE CANAL WILL
EXPIRE AT 4 PM MDT THIS AFTERNOON FOR CENTRAL GOSHEN COUNTY...
The Flash Flood Warning has been replaced with a Flood Advisory in
coordination with the Goshen County Emergency Manager. Please
continue to heed all road closures.
LAT...LON 4217 10436 4214 10427 4208 10431 4214 10443
4217 10437
$$
NatoliWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 5:36 AM MDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 1, 5:36 AM MDT, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 536 AM MDT Fri Jul 1 2022 .SHORT TERM...(Today and tonight) Issued at 331 AM MDT Fri Jul 1 2022 Surface high pressure continues to sink southward across the northwestern CONUS, with the frontal boundary that produced much of our weather over the last couple days continually digging southeastward into the Great Plains. Current satellite imagery depicts mostly clear to scattered skies through the majority of the CWA, with surface winds fairly light and variable. Overnight low temperatures have also been pleasant throughout the night with up to 60 degrees reported. Should begin to see conditions change pretty quickly throughout the day, with latest HiRes model guidance pushing convective development along an upper shortwave moving into central South Dakota in the early afternoon. Convective outlook has been consistent over the last 12 hours with a Slight Risk for severe storms from southwestern South Dakota/northeastern Wyoming and southward into the northern Nebraska Panhandle, and a marginal risk for the remainder of the Panhandle. Primary forecast challenge for today will remain with the severe risk, with the main concern being strong wind threat with decent inverted-V sounding profiles for areas east of I-25 and a hail threat in the northern Panhandle. Forecast soundings have continued to favor an inverted-V profile, dry low levels with the LCLs up to 3km, and DCAPE values over 1000 J/kg leading to a downburst wind potentials. This will remain true for the majority of the areas. However, across the northern Panhandle, forecast soundings are hinting at better convective development with better MUCAPE values sitting just north of 1800 J/kg, 700-500mb lapse rate around 8.1C/km, LCLs at 2km, and the SHIP parameter at 1.1, with up to 1 inch hail possible in stronger storms. Will need to monitor throughout the afternoon and evening in that area for a hail threat, in addition to damaging winds. Afternoon showers and thunderstorms will persist into the early part of the weekend, with some residual moisture in the area. Overall, confidence is not all that high for the development of rain in our area on Saturday, with a bulk of the monsoonal moisture just a bit too far to the south for anything significant to occur. .LONG TERM...(Saturday through Thursday) Issued at 331 AM MDT Fri Jul 1 2022 Medium to long range models in good agreement with the overall weather pattern next week, so forecast confidence is actually pretty high for this far out. Weather pattern shown by current models is typical of July with southwest flow aloft and a daily chance for showers and thunderstorms along and east of the Laramie Range. Models show the subtropical upper level high centered across the southern Great Plains/Gulf Coastline Sunday through Tuesday with very little movement noted each day. A high amplitude ridge axis will extend northwest from the center of the high towards western Canada. This should result in near normal or slightly warmer than normal temperatures for the High Plains in addition to keeping any Pacific energy near the Pacific NW coastline. The main upper level low off the coast of Washington will keep the Pac NW unsettled and cool through the forecast period due to an upstream blocking pattern. Afternoon high temperatures in the 80s to low 90s should continue through early next week with maybe a slight warming trend into Tuesday and Wednesday. Models continue to show a daily chance for showers and thunderstorms, especially along and east of the Laramie Range/I-25 corridor as PW'S will range between 0.75 to 1.25 inches each day with upslope return flow expected each day. The main forecast uncertainty will be forcing and with the jet stream far to the north, will have to rely on shortwave energy around the periphery of the upper level high for weak forcing and favorable convective parameters for deep convection. Sunday and Tuesday seem to be the more favorable days for scattered to numerous thunderstorms as a few shortwave disturbances eject northeast around the upper level high. Particularly Tuesday bares watching with ensemble members showing a better environment. Any changes to the previous forecast are pretty subtle with some tweaks in POP and T-storm coverage. Further out, model consensus is in pretty good agreement showing the potential for record or near record heat by late next week through the 2nd full weekend of July. Both the GFS and ECMWF show a strong 603dm upper level high parked over the High Plains of Colorado and Nebraska/Kansas. The Canadian is also on board, but shows the upper level high a bit further south. Will continue to monitor these trends since forecast 700mb temperatures are currently above 20c for most of the forecast area. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 530 AM MDT Fri Jul 1 2022 A low cloud deck has setup over terminals east of the Laramie range this morning, resulting in MVFR CIGs at KCYS, and CIGs in the range of 4-8kft for Nebraska terminals. This is expected to break up around 13-15z and give way to clear skies and VFR conditions. The increased cloud cover is helping to prevent fog formation. Another round of showers and thunderstorms is likely this afternoon and evening. Timing for SE Wyoming terminals will generally be 21z-03z, with a later show in the Nebraska panhandle around 23z-08z. These will again have the potential to produce gusty and erratic winds. There is also a slight chance for hail with storms in the Nebraska panhandle. && .FIRE WEATHER... Issued at 331 AM MDT Fri Jul 1 2022 Monsoonal moisture to remain in place today through the weekend before shifting back to the southeast. Afternoon humidity expected to stay above critical levels with this moisture. Good chances for wetting rains this afternoon...especially along the I-80 Corridor. Daily chances for wetting rains through Sunday...before we begin to dry out again. Warmer temperatures and drier air could lead to elevated to critical fire weather conditions next week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MRD LONG TERM...TJT AVIATION...MN FIRE WEATHER...GCC
Hazardous weather outlook, Jun 30, 10:05 PM MDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1005 PM MDT Thu Jun 30 2022 NEZ002-003-095-096-WYZ101-102-011030- Dawes County-Box Butte County-Northern Sioux County- Southern Sioux County-Converse County Lower Elevations- Niobrara County- 1005 PM MDT Thu Jun 30 2022 This hazardous weather outlook is for portions of panhandle Nebraska and east central Wyoming. .DAY ONE...TONIGHT Scattered showers will end after midnight. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A Marginal Risk for isolated strong to severe thunderstorms exists on Friday. The primary hazards are wind gusts up to 60 mph and large hail up to the size of 1 inch in diameter in the strongest of thunderstorms that develop. Scattered showers and thunderstorms are anticipated for each day of the remaining extended forecast. .Spotter information statement... Spotter activation will not be needed. NEZ019>021-054-055-WYZ103>109-011030- Scotts Bluff County-Banner County-Morrill County-Kimball County- Cheyenne County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- 1005 PM MDT Thu Jun 30 2022 This hazardous weather outlook is for portions of panhandle Nebraska...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Scattered showers will end after midnight. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered showers and thunderstorms are anticipated for each day of the remaining extended forecast. .Spotter information statement... Spotter activation will not be needed. WYZ110>119-011030- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1005 PM MDT Thu Jun 30 2022 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered showers and thunderstorms are anticipated for each day of the remaining extended forecast. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:21 PM MDT | Areal Flood Advisory | CYS | Albany, Carbon | 3 hr |
| Jun 30, 6:27 PM MDT | Special Weather Statement | CYS | Goshen, Laramie | 63 min |
| Jun 30, 7:12 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 33 min |
| Jul 1, 7:20 AM MDT | Areal Flood Advisory | CYS | Goshen | 91 min |
| Jul 1, 8:51 AM MDT | Areal Flood Warning | CYS | Goshen | 4 hr |
| Jul 1, 2:51 PM MDT | Special Weather Statement | CYS | Platte | 24 min |
| Jul 1, 3:11 PM MDT | Special Weather Statement | CYS | Platte | 34 min |
| Jul 1, 3:32 PM MDT | Special Weather Statement | CYS | Niobrara | 58 min |
| Jul 1, 3:54 PM MDT | Special Weather Statement | CYS | Carbon | 81 min |
| Jul 1, 3:56 PM MDT | Areal Flood Advisory | CYS | Goshen | 16 hr |
| Jul 1, 4:05 PM MDT | Special Weather Statement | CYS | Niobrara | 70 min |
| Jul 1, 4:16 PM MDT | Special Weather Statement | CYS | Platte | 44 min |
| Jul 1, 4:26 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 49 min |
| Jul 1, 4:31 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 59 min |
| Jul 1, 4:56 PM MDT | Special Weather Statement | CYS | Carbon | 49 min |
| Jul 1, 5:33 PM MDT | Areal Flood Advisory | CYS | Platte | 3 hr |
Nearby
Flash Flood Warnings in Wyoming, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.